• question-icon

    What causes dizziness, lightheadedness and excessive sweating?

default
Posted on Sat, 15 Jul 2017 in Brain and Spine
Question: I have been feeling dizzy and lightheaded since yesterday evening. I woke up with my pillow completely drenched. Should I go to the doctor?
doctor
Answered by Dr. Olsi Taka 28 minutes later
Brief Answer:
If persisting yes.

Detailed Answer:
I read your question carefully and I understand your concern.

I see from other past questions of yours that the sweating has been an issue for some time, reason for which you have been advised to see an endocrinologist. I wonder if you have done that and have had any hormonal tests, in particular for thyroid function.

As for the dizziness it can have many different causes. Before heading for a doctor one should make sure issues such as dehydration, lack of proper eating and sleeping schedules, overworking are not at play as rather than going to a doctor they would need lifestyle changes.

If none of those is in question and dizziness is persisting then yes, you should go to a doctor. Some causes could be inner ear issues, low blood pressure, anemia, infections, metabolic and hormonal issues.

Anxiety is also a common cause of lightheadedness. Neurological conditions at your age and in the absence of other neurological signs are unlikely to be at play. So you should go to a doctor for a physical check up and some blood tests to screen for the above issues.

I remain at your disposal for other questions.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Olsi Taka 21 minutes later
Thanks for the answer. I have been to a Endrocronologist and I have low testosterone and high cholesterol. I am on meds for both. Possibly its dehydration and adderall making me sweat?
doctor
Answered by Dr. Olsi Taka 5 hours later
Brief Answer:
Read below

Detailed Answer:
Thank you for the additional information. Dehydration doesn't lead to sweating, but it can be the other way around, sweating if really profuse can contribute to dehydration which in turn can lead to dizziness.

As for adderall it can cause excessive sweating in some patients. It's not a common side effect though, should be considered as a cause only if sweating has started right after starting Adderall. On the other hand it can cause dizziness and lightheadedness in many patients so could be among the possible causes of your dizziness.

Let me know if I can further assist you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3654 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Excessive sweating

doctor1 MD

severe seating for more than 3 days, actually happened last weekend then went away. When the sweating begins, he gets incredibly hot and face turns...

doctor1 MD

excessive sweating in men age 75

doctor1 MD

I have hammertoes, a bunion , also very thick calluses on the entirely of both feet that restore themselves within a day or 2 of my soaking and...

doctor1 MD

I keep getting what I think is carbuncles in my bottom. I take tegretol. I don't know I that makes a difference. I also suffer from insomnia. I...

Get personalised answers from verified doctor in minutes across 80+ specialties

153 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Olsi Taka
  • Q - What causes microvascular ischemic disease?

  • Q - Suggest treatment for severe headaches

  • Q - Can Lipitor cause brain damage?

  • Q - What causes severe migraine while on Cymbalta and Xanax?

  • Q - What are the signs and symptoms of brain aneurysm?

  • Q - What does intense pain in the temple suggest?

  • Q - What causes intense fatigue, tingling sensation in the feet and leg pain?

  • Q - What causes agitation and inappropriate sexual behavior while having...

  • Q - Suggest remedies for muscle pain, dizziness and constipation when...

  • Q - Can stress cause cyanotic discoloration on the extremities?

backtotop2